Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 8, NWS Austin/San Antonio, TX

March 29, 2018Karnes County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Mar 29, 2018, 11:48 AM CDT for Karnes County, Wilson County, Texas. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2018, 11:48 AM CDT (16:48 UTC)
Expired
Mar 30, 2018, 7:00 AM CDT
In force
19 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cibolo Creek at Sutherland Springs (SUPT2). The gauge peaked at 23.28 ft at Mar 29, 2018, 4:00 PM CDT.

actionminormoderate102003/2903/3003/31
Action stage
17 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08185500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

333 
WGUS44 KEWX 291648
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1148 AM CDT Thu Mar 29 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Cibolo Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-301047-
/O.NEW.KEWX.FL.W.0008.180329T1648Z-180330T1200Z/
/SUPT2.1.ER.180329T1517Z.180329T1615Z.180330T0000Z.UU/
1148 AM CDT Thu Mar 29 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Cibolo Creek at Sutherland Springs.
* until Friday morning...or until the warning is cancelled.
* At 11:15 AM Thursday the stage was 21.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by this 
  evening.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Sutherland Sprin   17   21   21.6   Thu 11 AM  13.8   7.3   7.0   7.0   7.0


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$
3 follow-up statements
359 
WGUS84 KEWX 291752
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1252 PM CDT Thu Mar 29 2018

...The flood warning continues for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-301151-
/O.EXT.KEWX.FL.W.0008.000000T0000Z-180330T1630Z/
/SUPT2.1.ER.180329T1517Z.180329T2000Z.180330T0430Z.UU/
1252 PM CDT Thu Mar 29 2018

 The flood warning continues for
  the Cibolo Creek at Sutherland Springs.
* At 12:15 PM Thursday the stage was 22.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The creek will continue rising to near 22.6 feet by late this 
  afternoon. The creek will fall below flood stage tonight.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Sutherland Sprin   17   21   22.2   Thu 12 PM  14.8   7.5   7.2   7.1   7.1


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$
775 
WGUS84 KEWX 291855
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
155 PM CDT Thu Mar 29 2018

...The flood warning continues for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-301254-
/O.EXT.KEWX.FL.W.0008.000000T0000Z-180330T1851Z/
/SUPT2.1.ER.180329T1517Z.180329T2200Z.180330T0651Z.UU/
155 PM CDT Thu Mar 29 2018

 The flood warning continues for
  the Cibolo Creek at Sutherland Springs.
* At  1:15 PM Thursday the stage was 22.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The creek will continue rising to near 23.8 feet by late this 
  afternoon. The creek will fall below flood stage after midnight tomorrow.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Sutherland Sprin   17   21   22.6   Thu  1 PM  16.7   7.9   7.2   7.1   7.1


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$
597 
WGUS84 KEWX 300454
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1154 PM CDT Thu Mar 29 2018

...The flood warning is cancelled for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
  San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC029-493-300524-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-180330T1315Z/
/ELMT2.2.ER.180328T2137Z.180329T1200Z.180329T2345Z.NO/
1154 PM CDT Thu Mar 29 2018

The flood warning is cancelled for
  the San Antonio River Near Elmendorf.
* At 11:30 PM Thursday the stage was 31.6 feet.
* Flood stage is 35.0 feet.
* Forecast...The river will continue to fall.


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Elmendorf          33   35   31.6   Thu 11 PM  28.0  14.9  12.2  11.6  11.4


&&

LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
      2911 9820 2918 9826             

$$

TXC255-493-301800-
/O.NEW.KEWX.FL.W.0009.180330T0454Z-180330T1800Z/
/FLVT2.1.ER.180330T0131Z.180330T0400Z.180330T0600Z.UU/
1154 PM CDT Thu Mar 29 2018

* At 11:00 PM Thursday the stage was 27.9 feet.
* Flood stage is 27.0 feet.
* Forecast...The river is nearing crest now. It will begin to fall late tonight
  and fall below flood stage Friday morning. 


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Floresville        21   27   27.9   Thu 11 PM  26.1  18.0   9.1   6.6   5.8


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$

TXC255-493-300524-
/O.CAN.KEWX.FL.W.0008.000000T0000Z-180330T1851Z/
/SUPT2.1.ER.180329T1517Z.180329T2130Z.180330T0314Z.UU/
1154 PM CDT Thu Mar 29 2018

The flood warning is cancelled for
  the Cibolo Creek at Sutherland Springs.
* At 11:15 PM Thursday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Forecast...The river has crested and will continue to fall. It will fall 
  below bankfull stage early Friday morning. 


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Sutherland Sprin   17   21   20.2   Thu 11 PM  16.3   7.5   7.2   7.1   7.1


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 29, 11:27 AM CDT, 21 minutes earlier.

Area forecast discussion, Mar 29, 11:27 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1127 AM CDT Thu Mar 29 2018

.UPDATE...
An increase in winds has helped to dissipate the fog from earlier
this morning and the Dense Fog Advisory has been allowed to expire.
Otherwise, low clouds along the edge of the Balcones Escarpment are
showing signs of breaking up in the latest visible satellite imagery.
We have adjusted the forecast to show clouds lingering through this
morning, then dissipating this afternoon. We still expect high
temperatures mainly in the 80s for today.

&&

.PREV DISCUSSION... /ISSUED 755 AM CDT Thu Mar 29 2018/

UPDATE...
We have expanded the Dense Fog Advisory into Williamson, Travis and
Bexar counties this morning. The Advisory has also been extended
until 10 AM.

PREV DISCUSSION... /ISSUED 641 AM CDT Thu Mar 29 2018/

AVIATION...
For KAUS, KSAT, KSSF, saturated lowest levels of the airmass and
light winds will maintain a mix of IFR to LIFR VSBYS/CIGs through the
mid morning hours, then SW to W winds of 7 to 12 KTs bring VFR skies
for the remainder of today. A cold front moves through this evening
shifting winds to N to NE with SCT-BKN MVFR level clouds developing
due to weak isentropic lift in its wake. KDRT will remain VFR with
increased NW winds today during the daylight hours today.

PREV DISCUSSION... /ISSUED 350 AM CDT Thu Mar 29 2018/

SHORT TERM (Today through Friday)...
After another active evening with strong to marginally severe
thunderstorms and heavy rain along and east of I-35, much of the
activity has shifted to the east overnight. Due to wet soils and
dewpoints in the mid 50s to lower 60s across much of the area late
tonight, expect patchy to areas of fog to develop and affect the
eastern two-thirds of South Central Texas this morning to about 8
AM.

Dry weather is in store for all areas today with highs in the lower
80s across the Hill Country to upper 80s across the southwest and Rio
Grande Plains.

Sunny skies are anticipated for Friday with high temperatures a bit
cooler and ranging from the mid 70s across the Hill Country to the
lower 80s across the area southwest.

LONG TERM (Friday Night through Wednesday)...
Dry weather conditions prevail across South Central Texas through
the weekend, however, the return of southerly flow across the area
will result in partly cloudy skies by Sunday. On Monday of next week,
a dry-line is forecast to push from the Big Bend area eastward
towards Val Verde County. At upper levels, a short-wave trough is
expected to move across the four corners region into the Southern
Plains. This feature could bring enough instability and produce some
thunderstorms across Val Verde County and southern Edwards Plateau
area ahead of the dry-line.

Better chances for rain come on Tuesday as the dry-line pushes across
the western zones and a cold front advances from central Texas into
the Hill Country and continue to push to the south through Tuesday
evening.

The system should move on and out of the area early Wednesday morning
for mostly sunny skies for the rest of the day and highs in the upper
70s to lower 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  55  77  57  81 /   0   0   0   0   0
Austin Bergstrom Intl Airport  81  52  77  54  81 /  -    0   0   0   0
New Braunfels Muni Airport     82  54  77  55  82 /  -    0   0   0   0
Burnet Muni Airport            78  50  74  54  80 /   0   0   0   0   0
Del Rio Intl Airport           87  53  80  58  85 /   0   0   0   0   0
Georgetown Muni Airport        80  51  75  54  81 /   0   0   0   0   0
Hondo Muni Airport             85  52  79  56  83 /   0   0   0   0   0
San Marcos Muni Airport        81  53  77  55  82 /  -    0   0   0   0
La Grange - Fayette Regional   81  56  77  56  82 /  10   0   0   0   0
San Antonio Intl Airport       84  55  77  57  82 /  -    0   0   0   0
Stinson Muni Airport           84  57  78  57  83 /  -    0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Treadway
Synoptic/Grids...24
Public Service/Data Collection...33
Hazardous weather outlook, Mar 29, 7:49 AM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
749 AM CDT Thu Mar 29 2018

TXZ171>173-183>194-202>209-217>225-228-301300-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
749 AM CDT Thu Mar 29 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Patchy dense fog will persist into the mid-morning hours for
portions of the Hill Country and Interstate 35 corridor. Local
visibilities of 1/4 or less are expected and could create
hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:24 PM CDTSpecial Weather StatementEWXComal51 min
Mar 28, 8:51 PM CDTSpecial Weather StatementEWXGuadalupe39 min
Mar 28, 9:13 PM CDTSpecial Weather StatementEWXHays32 min
Mar 28, 9:16 PM CDTSpecial Weather StatementEWXCaldwell29 min
Mar 28, 9:24 PM CDTSpecial Weather StatementEWXBexar36 min
Mar 28, 9:41 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell49 min
Mar 28, 10:00 PM CDTSpecial Weather StatementEWXGuadalupe45 min
Mar 28, 10:24 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe3 hr
Mar 28, 10:26 PM CDTSpecial Weather StatementEWXLee49 min
Mar 28, 10:29 PM CDTSpecial Weather StatementEWXGuadalupe46 min
Mar 28, 10:31 PM CDTSpecial Weather StatementEWXAtascosa44 min
Mar 28, 10:45 PM CDTSevere Thunderstorm WarningEWXAtascosa, Wilson45 min
Mar 28, 11:19 PM CDTSpecial Weather StatementEWXWilson41 min
Mar 28, 11:24 PM CDTSpecial Weather StatementEWXAtascosa51 min
Mar 28, 11:30 PM CDTRiver Flood WarningEWXCaldwell, Gonzales25 hr
Mar 28, 11:34 PM CDTSpecial Weather StatementEWXKarnes56 min
Mar 28, 11:49 PM CDTRiver Flood WarningEWXBexar20 hr
Mar 29, 6:46 AM CDTDense Fog AdvisoryEWXBexar, Blanco, Burnet, Comal, Gillespie, Hays and 4 more3 hr
Mar 29, 10:36 AM CDTRiver Flood WarningEWXGonzales41 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.